Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online
Ask a Urologist   »  

Redness on penis. Took interleukin-2, fluconazole injection. Am I having dermatitis or HSV-1?

Jul 2016
User rating for this question
Very Good
Answered by

Practicing since : 1971
Answered : 5217 Questions
I'm a 23 year old male residing in a country with less than developed medical facilities.

Starting around 6 weeks ago I began to notice the tip of my penis was bright red. Shortly after I began to notice inflammation in the testicles with dull pain (off and on). After visiting the doctor I was diagnosed with contact dermatitis and varicocele.

After several weeks, the redness on the penis tip reduced (but is still very visible) and the dull pain the testicles was still present so I went to get a second opinion. The next doctor diagnosed me with HSV-1 (no test) and an ultrasound revealed a calcification in the prostate. Urine tests didn't show any bacteria (or so I understand).In the hospital they administered recombinant human interleukin-2 and Fluconazole and sodium chloride injection (200ml).The doctor said to wait a day and then discuss what medicine to proscribe. The doctor also said the calcification would allow the inflammation to return unless it was treated.

How does the second doctor's opinion sound? I'm almost sure varicocele has nothing to do with this. What could be causing this, and should it be treated with antibiotics or antiviral drugs?
Posted Thu, 21 Mar 2013 in Penis Problems
Answered by Dr. P. T. Patil 38 minutes later

Thanks for your query.

Based on the facts that you have mentioned it appears that you have acute Urinary Tract Infection in the form of Orchitis associated with infection of External Urinary Meatus.

Assuming that though your routine urine test does not reveal any bacteria, might be showing pus cells in microscopic findings.You have to treat yourself with proper antibiotic like Cefotaxime along with anti inflammatory drug like Diclofenac for two weeks.Do discuss about the same with your treating Physician and get the dosage and course of medications formulated.

Calcification in the prostate has no clinical significance and not to be worried about and should be considered as accidental finding.

As regards doubt of varicocele it is very difficult to make any comment as it is confirmed only on clinical examination and colour Doppler study. If possible consult qualified urologist available in that country for opinion after examination and relevant tests.

Hope I have answered your query.Please feel free to ask if you have any more questions I shall be happy to help you.

Thanks with Regards.
Above answer was peer-reviewed by
Follow-up: Redness on penis. Took interleukin-2, fluconazole injection. Am I having dermatitis or HSV-1? 3 hours later
Thank you for your response. I have a few remaining questions:

Is it possible to eliminate a virus as the cause?

In regards to my symptoms, other than those describe above I feel perfectly fine; no painful urination, frequent urination, or urge to urinate. Secondly, the pain in the testes is very mild and long lasting. At times it is practically not noticeable.

Does this change any part of your opinion?

Lastly, if Cefotaxime is not available, can you recommend any alternatives or key components?

Thank you!

Answered by Dr. P. T. Patil 2 hours later
Thanks for follow up.
Orchitis is not due to viral infection .it is always secondary to take antibiotics like ciprofloxacin which is available at the nearest doctor. You may add pain killer Brufen available over the counter. The third question is answered as well.

Your urine needs further dilution to avoid symptoms, hence drink plenty of water.

Thanks and Regards.
Above answer was peer-reviewed by
Follow-up: Redness on penis. Took interleukin-2, fluconazole injection. Am I having dermatitis or HSV-1? 24 hours later
Thank you for your responses. An additional follow-up:

The urologist proscribed the following combination: Fluconazole 200mg/day, Valaciclovir Hydrochloride 300mg X 3times/day, Roxithromycin 150mg X2 times/day.

Can this combination be effective (proscribed for a 7 day course)? Would I be better off buying Cefotaxime over the counter and administering it for 14 days? Can Cefotaxime/Ciprofloxacin be taken along with this combination?

Answered by Dr. P. T. Patil 10 minutes later
Thanks for follow up. You do not need to take anti fungal medication like Flucanozole or anti viral drug like valaciclovir. Taking anantibiotic like Cefotaxime or Ciprofloxacin for a week will be sufficient to eradicate the infection.

Thanks and Regards.
Above answer was peer-reviewed by
Follow-up: Redness on penis. Took interleukin-2, fluconazole injection. Am I having dermatitis or HSV-1? 2 days later
Thank you for the help.

I've taken Ciprofloxacin Hydrochloride 500mg every 12 hours for the past 2.5 days without any marked improvement (also hasn't gotten worse). Is this something to worry about or should I be more patient with the treatment? Thank you.
Answered by Dr. P. T. Patil 11 minutes later

Thanks for writing again. You have taken Ciprofloxacin for 3 days. Normally we advise to take antibiotic for 10 days. Please discuss with your treating doctor and plan your treatment accordingly. Do not worry and continue taking it for few more days.

Thanks and Regards,

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor